Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urology Topics
|triumph75 - Mon Sep 01, 2008 10:24 am|
A little over two months ago I went to costa rica on a business trip for a weekend and stupidly had sex with four different prostitutes. Before this trip I never had any of the symptoms I am about to describe. The symptoms started a few hours after the last girl in which the condom broke. I gave another oral sex two days before the last. The symptoms started as and have continued as pain on the left side of my penis glans and pain in both my testicles. The pain is most intense following urination (never during), but also when I wake up in the morning, some showers, sitting certain ways or on certain seats, or if I don’t drink enough water. After approx. 20 days I noticed a dark spot appear on my glans where the pain was coming from, to the left of the meatus. A few days later I noticed tiny bumps starting to appear in a cluster there. If you look at the pictures you can see what I mean. I don’t think they’re herpes or warts because if I give the other side of my glans a gentle squeeze I can see the same pattern of bumps under the skin, just not raised. This tells me (I think) that these are some sort of glands at my penis head and something on the left side is infected or irritated underneath causing the glands to swell. This spot is where the pain started and continues today. Sometimes it’s there, like the pictures, and sometimes it goes away. Usually when it hurts I can see it, when there is no pain it calms down. Anytime I’m in an examination room under fluorescent lights it is not flaring up and the doctors can’t see it. I show them the pictures and I guess they think it’s not the same penis. It is very frustrating and is causing me great emotional distress. I feel like my sex life is on hold, that possibly the urine culture and analysis I’ve had done might not be picking up what is there and that I might still be contagious. I’ve stopped masturbating and drinking alcohol which hasn’t helped so far. So far my treatment has been the following: Four days after the symptoms started I was tested for all major STDs and was negative. My GP put my on 10 days of doxycycline, 100/mg day, which seem to make the testicle pain subside but the penis pain did not change. He referred me to a urologist who tugged on my scrotum, did a urinalysis then said I needed surgery on my varicoceles (bogus). I begged for a 5-7 day urine culture but only got a 1 day. I did not take any more medicine up until Aug 26 (about a week ago). The pain became so intense in my penis that week I went to an urgent care center. He did a prostate exam and put me on cipro for prostatitis. At that point it was my third prostate exam. A little over a week now of cipro and the only thing I feel is an increase the testicle pain. I don’t know how this is possible even if is an abacterial issue, unless it IS a bacteria and resistant to cipro, but is there also a chance it’s just the symptoms getting worse before they get better? These are my uneducated guesses. I know that there is a chance this is bacterial prostatitis and it usually takes more than a month of the right antibiotic to cure, but I cannot find any pictures online that look like my penis does and I’ve spent over 100 hours online researching this since it started. I’m nervous about having another prostate exam because I read that the bacteria can be pushed into the blood stream if it is too rough. I am afraid this could turn into something serious if not treated soon with the right care and I don’t know where to turn next. I have a follow up with my GP on the 15th, the day my urgent care cipro runs out. There are 6 pics posted. Four show the visual at it’s worst. The last two show when it seems to go away temporarily.
Have you heard/seen anything like this before?
What should I do?
What would cause the pain in my testicles to worsen by taking an antibiotic?
http://i363.photobucket.com/albums/oo79 ... 5/pic1.jpg
http://i363.photobucket.com/albums/oo79 ... 5/pic2.jpg
http://i363.photobucket.com/albums/oo79 ... 5/pic3.jpg
http://i363.photobucket.com/albums/oo79 ... 5/pic4.jpg
http://i363.photobucket.com/albums/oo79 ... 5/pic5.jpg
http://i363.photobucket.com/albums/oo79 ... 5/pic6.jpg
|John Kenyon, CNA - Sat Sep 06, 2008 11:36 pm|
Well, as you probably realize by now, Photobucket has blocked the photos, and not unreasonably I guess. It's unfortunate, though, since there's no way to get an image of what you're trying to describe. That being the case, everything else sounds like (best guess) prostatitis, and although it is a terribly uncomfortable and annoying thing to endure, given the way it was probably contracted (if it was, this is, again, just a guess -- impossible to do better at a distance and without visuals to help confirm) it could have been a lot worse. Then again, you'd do well to continue to be re-checked for at least six months to be certain there's nothing else waiting to bloom.
Because of the diversity of symptoms you describe, it is possible you also have some localized bacterial infection not normally classified as venereal. The Cipro would seem a good choice overall to cover the most possible bases, and I can't imagine why taking an antibiotic would cause an increase in pain in the locus of the infection, but it may be coincidental.
Please do stay in touch with us here and keep us updated. Best of luck to you.
|Allyess - Wed Sep 24, 2008 6:16 am|
I have exactly the same symptoms, not so much pain but the dark object (whatever it is) inder the left side of my meatus and loads of small bumps and broken blood vessels especially when erect or if i squeeze the end of my flaccid penis.
Have you had any luck with a diagnosis, I believe it may now be Chronic pelvic Pain Syndrome. I'm off to the specialists in October so fingers crossed! Would you recommend me taking photos to show the consultant?
|John Kenyon, CNA - Wed Sep 24, 2008 9:01 pm|
For Alysses -
Photos certainly couldn't hurt, as it is an area difficult to visualize. However, they certainly aren't necessary.
Let us know how this turns out for you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.